Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

August 2, 2012Halifax County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 2, 2012, 2:19 PM EDT for Halifax County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 2:19 PM EDT (18:19 UTC)
Expired
Aug 2, 2012, 3:15 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WWUS82 KRAH 021819
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EDT THU AUG 2 2012

NCZ011-021915-
HALIFAX-
219 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 315
PM EDT...

AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCOTLAND NECK...OR ABOUT 12 MILES SOUTHEAST OF HALIFAX...MOVING NORTH
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TILLERY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3604 7742 3606 7753 3608 7753 3610 7754
      3611 7763 3614 7764 3614 7767 3633 7758
      3631 7756 3633 7744 3627 7741 3624 7737
      3622 7738 3619 7733
TIME...MOT...LOC 1820Z 199DEG 7KT 3619 7747

$$

MWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:15 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 2, 2:15 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT THU AUG 2 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE STATE
THIS MORNING. WEAK HIGH PRESSURE ALOFT WILL THEN BUILD OVER THE
REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 215 PM...

WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.
WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.

&&

.SHORT TERM /FRIDAY NIGHT/...
AS OF 258 AM THURSDAY...

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 300 AM THURSDAY...

CENTRAL NORTH CAROLINA WILL REMAIN ON THE WESTERN PERIPHERY OF A WESTERN
ATLANTIC RIDGE ALOFT IN A REGION OF WEAKNESS AND LOWER HEIGHTS EAST
OF AN AMPLIFYING ROCKY MOUNTAIN RIDGE THROUGH THE EXTENDED RANGE. AN
IMPRESSIVE WAVE IN THE UPPER FLOW ASSOCIATED WITH A 90 PLUS KNOT JET
NEAR BRITISH COLUMBIA THIS MORNING WILL REACH THE UPPER MIDWEST AT
THE BEGINNING OF THE EXTENDED RANGE AND THEN NEW ENGLAND BY
TUESDAY. THIS WAVE WILL WEAKEN DURING THE PERIOD BUT WILL WORK TO
CREATE SOME LOW AMPLITUDE TROUGHING OVER THE OHIO VALLEY AND THE
MID ATLANTIC DURING THE FIRST HALF OF THE WORK WEEK. AT THE
SURFACE A BERMUDA HIGH PRESSURE SYSTEM WILL REMAIN CENTERED
OFFSHORE DURING THE EXTENDED RANGE. A COLD FRONT DROPS ACROSS THE
OHIO VALLEY ON SUNDAY AND THEN STALLS OR SLOWLY DRIFTS EAST AS IT
STRETCHES FROM NORTHEAST TO SOUTHWEST ACROSS VIRGINA AND NORTH
CAROLINA ON MONDAY THROUGH WEDNESDAY.

WITH A GENERAL SOUTH TO SOUTHEASTERLY LOW LEVEL FLOW ACROSS THE
CAROLINAS DURING THE PERIOD...THE AIR MASS WILL REMAIN RATHER
MOIST WITH PW VALUES ABOVE NORMAL. THIS WILL PROMOTE A FAIR AMOUNT
OF CLOUD COVER INCLUDING PERIODS OF MORNING STRATUS AND FOG.
PRECIPITATION CHANCES SHOULD BE SOMEWHAT LIMITED ON SATURDAY IN A
NARROW CORRIDOR OF SHORT WAVE RIDGING. THE THREAT OF MAINLY
AFTERNOON AND EVENING CONVECTION INCREASES ON SUNDAY AS A
DISTURBANCE AHEAD OF THE PRIMARY SHORTWAVE IN THE NORTHERN STREAM
AND A SHALLOW WESTWARD PROPAGATING DISTURBANCE ROTATES AROUND THE
BERMUDA RIDGE AND MOVES ONSHORE ACROSS THE GEORGIA/SOUTH CAROLINA/
NORTH CAROLINA COAST. THE GREATEST CHANCE OF CONVECTION ARRIVES
ON MONDAY AND TUESDAY AS THE NORTHERN STREAM WAVE AND THE
ASSOCIATED COLD FRONT DRIFT SOUTHEAST ACROSS CENTRAL NORTH
CAROLINA ALONG WITH PW VALUES ABOVE 2 INCHES. THE MAIN TROUGH AXIS
IS THEN PROGGED TO SHIFT TO NEAR THE COAST ON WEDNESDAY WHICH
SHOULD FOCUS THE GREATEST PRECIPITATION CHANCES IN THE EAST.

MAXIMUM AND MINIMUM TEMPERATURES SHOULD RANGE CLOSE TO NORMAL WITH
LOWS IN THE UPPER 60S TO LOWER 70S... AND HIGHS IN THE UPPER 80S
TO LOWER 90S EACH DAY. -BLAES

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 740 AM THURSDAY...

24 HOUR TAF PERIOD:

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST THROUGH THE AREA THIS
MORNING...AND WILL SUPPORT ISOLATED SHOWERS AND THUNDER FROM KRDU
EASTWARD THROUGH 15Z THIS MORNING. ANY MVFR FOG WILL QUICKLY
LIFT AND DISPERSE.

STRONG DAYTIME HEATING WILL SUPPORT AN ISOLATED TO SLIGHT CHANCE
AFTERNOON AND EVENING SHOWERS AND STORMS...MAINLY ACROSS EASTERN
EASTERN/SOUTHEASTERN HALF OF CENTRAL NORTH CAROLINA ON
THURSDAY... IN THE VICINITY OF KFAY AND KRWI. DUE TO THE EXPECTED
ISOLATED COVERAGE...WILL NOT INCLUDE ANY MENTION OF
THUNDERSTORMS OR SHOWERS IN TAFS. BASED ON PERSISTENCE...
PREDOMINATELY MVFR VISIBILITY RESTRICTIONS IN FOG WILL BE POSSIBLE
AGAIN TONIGHT...WITH POSSIBLY IFR RESTRICTIONS AT KRWI.

OUTLOOK:
AFTERNOON STORMS AND EARLY MORNING STRATUS AND/OR FOG WILL BE
POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF
STORMS ON MONDAY AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
LONG TERM...BLAES
AVIATION...CBL
Hazardous weather outlook, Aug 2, 4:42 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT THU AUG 2 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 AM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 8:59 AM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
859 AM EDT THU AUG 2 2012

NCZ075>077-086-088-021400-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-
859 AM EDT THU AUG 2 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE...
LEE...CUMBERLAND AND HOKE COUNTIES THROUGH 1000 AM EDT...

AT 857 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH SMALL HAIL FROM CARTHAGE TO PINEVIEW...MOVING EAST AT 15
MPH.

SOME LOCATIONS IMPACTED
INCLUDE...OLIVIA...PINEVIEW...TIMBERLAKE...ANDERSON CREEK...FORT
BRAGG

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3495 7903 3493 7906 3499 7926 3512 7952
      3551 7955 3552 7936 3555 7930 3553 7928
      3557 7924 3556 7920 3563 7912 3553 7897
      3558 7892 3551 7868 3534 7853 3520 7865
      3503 7866 3490 7870 3488 7893
TIME...MOT...LOC 1257Z 279DEG 15KT 3533 7922

MWS
Special weather statement, Aug 2, 12:17 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT THU AUG 2 2012

NCZ043-078-089-021715-
SAMPSON-WAYNE-WILSON-
1217 PM EDT THU AUG 2 2012

...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE
AND WILSON COUNTIES THROUGH 115 PM EDT...

AT 1216 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
CLINTON TO GOLDSBORO TO STANTONSBURG...DRIFTING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3492 7856 3510 7849 3532 7817 3575 7774
      3574 7772 3567 7766 3557 7782 3542 7782
      3537 7780 3534 7782 3518 7783 3515 7789
      3519 7801 3518 7816 3485 7816 3484 7849
TIME...MOT...LOC 1616Z 281DEG 7KT 3503 7840

MWS
Special weather statement, Aug 2, 12:33 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1233 PM EDT THU AUG 2 2012

NCZ075-084>086-021730-
HOKE-MOORE-RICHMOND-SCOTLAND-
1233 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...MOORE
AND HOKE COUNTIES THROUGH 130 PM EDT...

AT 1233 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINEBLUFF...OR ABOUT 9 MILES SOUTHWEST OF SOUTHERN PINES...MOVING
EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEBLUFF...
ABERDEEN...ASHLEY HEIGHTS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3519 7952 3524 7922 3509 7919 3497 7922
      3497 7959 3515 7961
TIME...MOT...LOC 1633Z 265DEG 8KT 3507 7949

MWS
Local storm report, Aug 2, 1:00 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
100 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HAIL             2 SSW PINEBLUFF         35.08N  79.49W
08/02/2012  E1.25 INCH       MOORE              NC   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL. STARTING TO
            ACCUMULATE ON THE GROUND.

&&

EVENT NUMBER RAH1200808

KC
Local storm report, Aug 2, 2:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             1 SE KENLY              35.59N  78.12W
08/02/2012  E1.75 INCH       JOHNSTON           NC   PUBLIC

            HAIL UP TO THE SIZE OF GOLF BALLS FELL FOR AT LEAST 15
            MIN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RAH1200809

KC
Special weather statement, Aug 2, 2:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EDT THU AUG 2 2012

NCZ011-021915-
HALIFAX-
219 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 315
PM EDT...

AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCOTLAND NECK...OR ABOUT 12 MILES SOUTHEAST OF HALIFAX...MOVING NORTH
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TILLERY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3604 7742 3606 7753 3608 7753 3610 7754
      3611 7763 3614 7764 3614 7767 3633 7758
      3631 7756 3633 7744 3627 7741 3624 7737
      3622 7738 3619 7733
TIME...MOT...LOC 1820Z 199DEG 7KT 3619 7747

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:40 PM EDTSpecial Weather StatementRAHGranville65 min
Aug 1, 10:44 PM EDTSpecial Weather StatementRAHGranville, Person61 min
Aug 2, 2:46 AM EDTSpecial Weather StatementRAHForsyth59 min
Aug 2, 3:36 AM EDTSpecial Weather StatementRAHRandolph54 min
Aug 2, 4:32 AM EDTSpecial Weather StatementRAHRandolph58 min
Aug 2, 4:51 AM EDTSpecial Weather StatementRAHWake54 min
Aug 2, 8:59 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore61 min
Aug 2, 12:17 PM EDTSpecial Weather StatementRAHSampson, Wayne58 min
Aug 2, 12:33 PM EDTSpecial Weather StatementRAHHoke57 min
Aug 2, 12:36 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland28 min
Aug 2, 1:34 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson56 min
Aug 2, 2:08 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wayne, Wilson112 min
Aug 2, 2:12 PM EDTSevere Thunderstorm WarningRAHCumberland48 min
Aug 2, 2:17 PM EDTSevere Thunderstorm WarningRAHNash58 min
Aug 2, 2:42 PM EDTAreal Flood AdvisoryRAHCumberland108 min
Aug 2, 2:46 PM EDTSpecial Weather StatementRAHJohnston44 min
Aug 2, 3:12 PM EDTFlash Flood WarningRAHCumberland2 hr
Aug 2, 3:19 PM EDTSpecial Weather StatementRAHCumberland56 min
Aug 2, 3:21 PM EDTSevere Thunderstorm WarningRAHFranklin22 min
Aug 2, 3:30 PM EDTSevere Thunderstorm WarningRAHCumberland45 min
Aug 2, 3:32 PM EDTSpecial Weather StatementRAHHalifax43 min
Aug 2, 4:01 PM EDTSpecial Weather StatementRAHMoore59 min
Aug 2, 4:20 PM EDTSevere Thunderstorm WarningRAHMoore40 min
Aug 2, 4:24 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland51 min
Aug 2, 4:26 PM EDTSpecial Weather StatementRAHChatham64 min
Aug 2, 4:50 PM EDTAreal Flood AdvisoryRAHMoore68 min
Aug 2, 5:01 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland88 min
Aug 2, 5:17 PM EDTSpecial Weather StatementRAHLee58 min
Aug 2, 5:21 PM EDTFlash Flood WarningRAHRichmond67 min
Aug 2, 5:33 PM EDTSevere Thunderstorm WarningRAHSampson40 min
Aug 2, 5:49 PM EDTSpecial Weather StatementRAHScotland56 min
Aug 2, 5:59 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland46 min
Aug 2, 6:56 PM EDTSpecial Weather StatementRAHAnson64 min
Aug 2, 7:15 PM EDTAreal Flood AdvisoryRAHAnson3 hr
Aug 2, 7:59 PM EDTSpecial Weather StatementRAHAnson61 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.